Nishida Y.,Kyushu Kosei Nenkin Hospital.
[Rinshō ketsueki] The Japanese journal of clinical hematology | Year: 2013
A 68-year-old man was admitted to our hospital because of left back pain and systemic lymphadenopathy with hypercalcemia. Serum anti-HTLV-1 antibody was positive. Left cervical lymph node (LN) biopsy revealed proliferation of medium-sized to large CD4-positive atypical cells with modest infiltration of CD20 and Epstein-Barr virus (EBV)-encoded RNA dual-positive atypical large cells. Monoclonal integration of HTLV-1 proviral DNA, plus clonal rearrangement of the T-cell receptor chain gene and the immunoglobulin heavy chain gene, were detected in the same LN specimen. Composite lymphoma consisting of adult T-cell leukemia/lymphoma (ATL) and EBV positive diffuse large B-cell lymphoma (DLBCL) was diagnosed. He was successfully treated with aggressive chemotherapy including rituximab and attained remission. However, eight months later, he developed right shoulder pain due to multiple bone invasions with bilateral cervical lymphadenopathy. Biopsies of a bone lesion and cervical LN revealed recurrence of ATL alone. The patient died despite salvage chemoradiotherapy. These findings suggest that ATL-related immunodeficiency might induce EBV-associated DLBCL.
Yamamoto U.,Kyushu Kosei Nenkin Hospital.
BMJ case reports | Year: 2013
A 49-year-old man with fever, pain in both legs, purpuras and cyanosis was admitted to hospital. He was a heavy drinker, but did not have diabetes or other immunosuppressive disease. On admission, he was in shock, with haematological findings suggestive of disseminated intravascular coagulation, and liver and kidney failure. The presence of a scratch wound on his face caused by a cat, and linear, Gram-negative rods phagocytosed by polynuclear leucocytes on peripheral blood smear suggested Capnocytophaga canimorsus infection. On day 1, antibiotics (ampicillin/sulbactam) and catecholamines were initiated. The patient required haemodialysis three times per week for 3 weeks. His toes became necrotic but improved and amputation was not necessary. On day 52, he was discharged from hospital with only mild sensory impairment of the legs.
Aizawa Y.,Niigata University |
Sato A.,Niigata University |
Watanabe H.,Niigata University |
Chinushi M.,Niigata University |
And 11 more authors.
Journal of the American College of Cardiology | Year: 2012
Objectives: This study evaluated the pause-dependency of the J-wave to characterize this phenomenon in idiopathic ventricular fibrillation (VF). Background: The J-wave can be found in apparently healthy subjects and in patients at risk for sudden cardiac death, and risk stratification is therefore needed. Methods: Forty patients with J-wave-associated idiopathic VF were studied for J waves with special reference concerning pause-dependent augmentation. J waves were defined as those <0.1 mV above the isoelectric line and were compared with 76 non-VF patients of comparable age and sex. Results: The J-wave was larger in patients with idiopathic VF than in the controls: 0.360 ± 0.181 mV versus 0.192 ± 0.064 mV (p = 0.0011). J waves were augmented during storms of VF (n = 9 [22.5%]), which was controlled by isoproterenol; they disappeared within weeks in 5 patients. In addition, sudden prolongation of the R-R interval was observed in 27 patients induced by benign arrhythmia, and 15 patients (55.6%) demonstrated pause-dependent augmentation (from 0.391 ± 0.126 mV to 0.549 ± 0.220 mV; p < 0.0001). In the other 12 experimental subjects and in the 76 control subjects, J waves remained unchanged. Pause-dependent augmentation of J waves was detected in 55.6% (sensitivity) but was specific (100%) in the patients with idiopathic VF with high positive (100%) and negative (86.4%) predictive values. Conclusions: Pause-dependent augmentation of J waves was confirmed in about one-half of the patients with idiopathic VF after sudden R-R prolongation. Such dynamicity of J waves was specific to idiopathic VF and may be used for risk stratification. © 2012 American College of Cardiology Foundation.
Aizawa Y.,Tachikawa Medical Center |
Aizawa Y.,Niigata University |
Chinushi M.,Niigata University |
Hasegawa K.,Niigata University |
And 14 more authors.
Journal of the American College of Cardiology | Year: 2013
Objectives This study sought to characterize patients with idiopathic ventricular fibrillation (IVF) who develop electrical storms. Background Some IVF patients develop ventricular fibrillation (VF) storms, but the characteristics of these patients are poorly known. Methods Ninety-one IVF patients (86% male) were selected after the exclusion of structural heart diseases, primary electrical diseases, and coronary spasm. Electrocardiogram features were compared between the patients with and without electrical storms. A VF storm was defined as VF occurring ≥3 times in 24 h and J waves >0.1 mV above the isoelectric line in contiguous leads. Results Fourteen (15.4%) patients had VF storms occurring out-of-hospital at night or in the early morning. J waves were more closely associated with VF storms compared to patients without VF storms: 92.9% versus 36.4% (p < 0.0001). VF storms were controlled by intravenous isoproterenol, which attenuated the J-wave amplitude. After the subsidence of VF storms, the J waves decreased to the nondiagnostic level during the entire follow-up period. Implantable cardioverter-defibrillator therapy was administered to all patients during follow-up. Quinidine therapy was limited, but the patients on disopyramide (n = 3), bepridil (n = 1), or isoprenaline (n = 1) were free from VF recurrence, while VF recurred in 5 of the 9 patients who were not given antiarrhythmic drugs. Conclusions The VF storms in the IVF patients were highly associated with J waves that showed augmentation prior to the VF onset. Isoproterenol was effective in controlling VF and attenuated the J waves, which diminished to below the diagnostic level during follow-up. VF recurred in patients followed up without antiarrhythmic agents. © 2013 by the American College of Cardiology Foundation Published by Elsevier Inc.
Kayashima K.,Kyushu Kosei Nenkin Hospital. |
Sozen R.,Nishinihon Occupational Health Service Center |
Okura D.,Kyushu Kosei Nenkin Hospital.
Japanese Journal of Anesthesiology | Year: 2014
A 32-year-old pregnant woman (height 162 cm, weight 86 kg, age of fetus 25 weeks) without preoperative complications underwent an emergent cesarean section under general anesthesia. She was intubated with a 7.0-mm tracheal tube 40 s after receiving rocuronium 0.93 mg·kg-1 and thiamilal 375 mg. Anesthesia was maintained with oxygen, air, sevoflurane 1.0-2.5%, and fentanyl 425 μg. Nine minutes after the end of surgery (operation time 71 minutes), a train-of-four count of 2 with 20 spontaneous breaths was noted, and sugammadex 2.3 mg·kg-1 was administered. However, the train-of-four count was 3 even five minutes after sugammadex administration. Fifteen minutes after sugammadex administration (train-of-four ratio 14%), she received atropine 0.5 mg and neostigmine 1.0 mg. Ten minutes later, the train-of-four ratio increased to 89%, and the patient was successfully extubated with no respiratory suppression. We speculate that the rocuronium dose (0.93 mg·kg -1) was too high in this obese patient and sugammadex dose at the end of the surgery was not enough for reversal of rocuronium-induced neuromuscular blockade.